Alert archive / Idaho / Red Flag Warnings in 2013
Red Flag Warning 18, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Aug 12, 2013, 2:23 PM MDT for 22 counties in Idaho. It took effect at Aug 13, 2013, 7:00 AM MDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2013, 2:23 PM MDT (20:23 UTC)
- In effect from
- Aug 13, 2013, 7:00 AM MDT
- Expired
- Aug 13, 2013, 8:50 PM MDT
- In force
- 14 hr
- Issued by
- NWS Pocatello, ID
All 22 counties
Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Blaine County, ID, Boise County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Cassia County, ID, Clark County, ID, Custer County, ID, Franklin County, ID, Fremont County, ID, Idaho County, ID, Jefferson County, ID, Lemhi County, ID, Madison County, ID, Oneida County, ID, Power County, ID, Teton County, ID, Twin Falls County, ID, Valley County, ID
The radar
The Pocatello radar (KSFX), 49 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.4 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -589 J/kg
- Mixed-layer LCL
- 2905 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
001 WWUS85 KPIH 122023 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 223 PM MDT MON AUG 12 2013 ...RED FLAG WARNING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR SOUTHEAST IDAHO FIRE ZONE 475 AND NORTHERN PORTION OF ZONE 476 FROM NOON TODAY TO 9 PM MDT THIS EVENING... ...RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE ZONES 422 427 413 AND THE SOUTHERN PORTION OF 476 FROM NOON TODAY TO 9 PM MDT THIS EVENING... .SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE SALMON RIVER AND LEMHI RANGES THIS AFTERNOON. GUSTY WINDS AND LOW HUMIDITY ARE EXPECTED ACROSS THE CENTRAL AND SOUTHERN MOUNTAINS THIS AFTERNOON. EXPECT A REPEAT TOMORROW WITH MORE WIDESPREAD THUNDERSTORMS. IDZ422-476-130830- /O.NEW.KPIH.FW.W.0018.130813T1600Z-130814T0300Z/ /O.CON.KPIH.FW.W.0017.000000T0000Z-130813T0300Z/ SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 223 PM MDT MON AUG 12 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 422 AND 476... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 422 AND 476... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY. * AFFECTED AREA...IN IDAHO...FIRE ZONE 422 SAWTOOTH RANGE/NORTHERN SAWTOOTH NF AND SALMON NF...AND FIRE ZONE 476 LEMHI AND LOST RIVER RANGE/CHALLIS NF. * WINDS/RH...WIND GUSTS UP TO 30 MPH AND LOW HUMIDITY WILL DEVELOP THIS AFTERNOON. THUNDERSTORMS MAY PRODUCE GUSTS TO 45 MPH. * HAINES: MODERATE TO HIGH HAINES INDICES OF 5 AND 6 WILL ENCOURAGE EARLY PLUME DOMINATED FIRES THAT CAN TRANSITION QUICKLY TO WIND DRIVEN EVENTS. * IMPACTS...GUSTY WINDS AND LOW HUMIDITY MAY EXACERBATE NEW AND ONGOING FIRE MANAGEMENT ACTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ475-130830- /O.NEW.KPIH.FW.W.0018.130813T1600Z-130814T0300Z/ /O.CON.KPIH.FW.W.0017.000000T0000Z-130813T0300Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- 223 PM MDT MON AUG 12 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 475... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 475... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY. * AFFECTED AREA...IN IDAHO...FIRE ZONE 475 EAST SALMON RIVER MOUNTAINS. * THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING. WIND GUSTS UP TO 45 MPH MAY ACCOMPANY THUNDERSTORMS AS THEY MOVE THROUGH THE REGION. * IMPACTS...THUNDERSTORMS MAY PRODUCE ADDITIONAL FIRE STARTS AS WELL AS EXACERBATE ONGOING FIRE SUPPRESSION EFFORTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ413-427-130830- /O.NEW.KPIH.FW.W.0018.130813T1600Z-130814T0300Z/ /O.CON.KPIH.FW.W.0017.000000T0000Z-130813T0300Z/ CARIBOU RANGE/CARIBOU NF- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 223 PM MDT MON AUG 12 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 413 AND 427... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 413 AND 427... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY. * AFFECTED AREA...IN IDAHO...FIRE ZONE 413 CARIBOU RANGE/CARIBOU NF...AND FIRE ZONE 427 GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF. * WINDS/RH: WIND GUSTS UP TO 30 MPH AND LOW HUMIDITY WILL DEVELOP THIS AFTERNOON. THUNDERSTORMS MAY PRODUCE GUSTS TO 45 MPH. * HAINES: MODERATE TO HIGH HAINES INDICES OF 5 AND 6 WILL ENCOURAGE EARLY PLUME DOMINATED FIRES THAT CAN TRANSITION QUICKLY TO WIND DRIVEN EVENTS. * IMPACTS...GUSTY WINDS AND LOW HUMIDITY MAY EXACERBATE NEW AND ONGOING FIRE MANAGEMENT ACTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ HTTP://WEATHER.GOV/POCATELLO
4 follow-up statements
406 WWUS85 KPIH 130348 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 948 PM MDT MON AUG 12 2013 ...ALL RED FLAG WARNINGS FOR SOUTHEAST IDAHO FIRE ZONES 475 476 422 427 AND 413 HAVE EXPIRED AT 9 PM MDT THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY FOR THUNDERSTORMS AND GUSTY WINDS FOR SOUTHEAST IDAHO FIRE WEATHER ZONES 422 475 AND 476... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY FOR STRONG GUSTY WINDS AND LOW RH VALUES FOR SOUTHEAST IDAHO FIRE WEATHER ZONES 413 AND 427... IDZ422-475-476-131100- /O.CON.KPIH.FW.W.0018.130813T1600Z-130814T0300Z/ SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 948 PM MDT MON AUG 12 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY FOR THUNDERSTORMS AND STRONG GUSTY WINDS FOR SOUTHEAST IDAHO FIRE WEATHER ZONES 422 475 AND 476... * AFFECTED AREA...IN SOUTHEAST IDAHO...FIRE ZONES 475 EAST SALMON RIVER MOUNTAINS...422 SAWTOOTH RANGE/NORTHERN SAWTOOTH NF AND SALMON NF...AND 476 LEMHI AND LOST RIVER RANGE/CHALLIS NF * THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL DEVELOP BEFORE NOON ON TUESDAY. WIND GUSTS UP TO 45 MPH MAY ACCOMPANY THUNDERSTORMS AS THEY MOVE THROUGH THE REGION. * IMPACTS...THUNDERSTORMS MAY PRODUCE ADDITIONAL FIRE STARTS AS WELL AS EXACERBATE ONGOING FIRE SUPPRESSION EFFORTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ413-427-131100- /O.CON.KPIH.FW.W.0018.130813T1600Z-130814T0300Z/ CARIBOU RANGE/CARIBOU NF- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 948 PM MDT MON AUG 12 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY FOR STRONG GUSTY WINDS AND LOW RH VALUES FOR SOUTHEAST IDAHO FIRE WEATHER ZONES 413 AND 427... * AFFECTED AREA...IN IDAHO...FIRE ZONE 413 CARIBOU RANGE/CARIBOU NF...AND FIRE ZONE 427 GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF. * WINDS/RH: WIND GUSTS UP TO 30 MPH AND LOW HUMIDITY WILL DEVELOP THIS AFTERNOON. * HAINES: MODERATE TO HIGH HAINES INDICES OF 5 AND 6 WILL ENCOURAGE EARLY PLUME DOMINATED FIRES THAT CAN TRANSITION QUICKLY TO WIND DRIVEN EVENTS. * IMPACTS...GUSTY WINDS AND LOW HUMIDITY MAY EXACERBATE NEW AND ONGOING FIRE MANAGEMENT ACTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ HTTP://WEATHER.GOV/POCATELLO
632 WWUS85 KPIH 130929 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 329 AM MDT TUE AUG 13 2013 ...RED FLAG WARNING IN EFFECT FROM 7 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR SOUTHEAST IDAHO FIRE ZONES 422 475 AND 476... ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR THUNDERSTORMS...GUSTY OUTFLOW WINDS...AND HIGH HAINES INDICES FOR SOUTHEAST IDAHO FIRE ZONES 410 AND 413... ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND HIGH HAINES INDICES FOR SOUTHEAST IDAHO FIRE ZONE 427... IDZ410-132100- /O.EXB.KPIH.FW.W.0018.130813T1800Z-130814T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- 329 AM MDT TUE AUG 13 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR THUNDERSTORMS...GUSTY OUTFLOW WINDS...AND HIGH HAINES INDICES FOR ZONE 410... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * AFFECTED AREA...IN IDAHO...FIRE ZONE 410 UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM. * THUNDERSTORMS: ISOLATED THUNDERSTORMS WILL DEVELOP IN THE AFTERNOON PRODUCING WIND GUSTS UP TO 45 MPH AS THEY MOVE THROUGH THE REGION. * HAINES: MODERATE TO HIGH HAINES INDICES OF 5 AND 6 WILL ENCOURAGE EARLY PLUME DOMINATED FIRES THAT CAN TRANSITION QUICKLY TO WIND DRIVEN EVENTS. * IMPACTS...THUNDERSTORMS MAY PRODUCE ADDITIONAL FIRE STARTS AS WELL AS EXACERBATE ONGOING FIRE SUPPRESSION EFFORTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ422-475-476-132100- /O.EXT.KPIH.FW.W.0018.130813T1300Z-130814T0300Z/ SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 329 AM MDT TUE AUG 13 2013 ...RED FLAG WARNING NOW IN EFFECT FROM 7 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR ZONES 422 475 AND 476... THE RED FLAG WARNING IS NOW IN EFFECT FROM 7 AM THIS MORNING TO 9 PM MDT THIS EVENING. * AFFECTED AREA...IN SOUTHEAST IDAHO...FIRE ZONES 475 EAST SALMON RIVER MOUNTAINS...422 SAWTOOTH RANGE/NORTHERN SAWTOOTH NF AND SALMON NF...AND 476 LEMHI AND LOST RIVER RANGE/CHALLIS NF * THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THIS MORNING AND CONTINUE THROUGH THE AFTERNOON. WIND GUSTS UP TO 45 MPH MAY ACCOMPANY THUNDERSTORMS AS THEY MOVE THROUGH THE REGION. * IMPACTS...THUNDERSTORMS MAY PRODUCE ADDITIONAL FIRE STARTS AS WELL AS EXACERBATE ONGOING FIRE SUPPRESSION EFFORTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ413-132100- /O.EXT.KPIH.FW.W.0018.130813T1800Z-130814T0300Z/ CARIBOU RANGE/CARIBOU NF- 329 AM MDT TUE AUG 13 2013 ...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR THUNDERSTORMS...GUSTY OUTFLOW WINDS...AND HIGH HAINES INDICES FOR ZONE 413... THE RED FLAG WARNING IS NOW IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * AFFECTED AREA...IN IDAHO...FIRE ZONE 413 CARIBOU RANGE/CARIBOU NF. * THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL DEVELOP IN THE AFTERNOON PRODUCING WIND GUSTS UP TO 45 MPH AS THEY MOVE THROUGH THE REGION. * HAINES: MODERATE TO HIGH HAINES INDICES OF 5 AND 6 WILL ENCOURAGE EARLY PLUME DOMINATED FIRES THAT CAN TRANSITION QUICKLY TO WIND DRIVEN EVENTS. * IMPACTS...THUNDERSTORMS MAY PRODUCE ADDITIONAL FIRE STARTS AS WELL AS EXACERBATE ONGOING FIRE SUPPRESSION EFFORTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ427-132100- /O.EXT.KPIH.FW.W.0018.130813T1800Z-130814T0300Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 329 AM MDT TUE AUG 13 2013 ...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND HIGH HAINES INDICES FOR ZONE 427... THE RED FLAG WARNING IS NOW IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * AFFECTED AREA...IN IDAHO...FIRE ZONE 427 GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF. * WINDS/RH: WIND GUSTS UP TO 25 MPH AND LOW HUMIDITY WILL DEVELOP THIS AFTERNOON. * HAINES: MODERATE TO HIGH HAINES INDICES OF 5 AND 6 WILL ENCOURAGE EARLY PLUME DOMINATED FIRES THAT CAN TRANSITION QUICKLY TO WIND DRIVEN EVENTS. * IMPACTS...GUSTY WINDS AND LOW HUMIDITY MAY EXACERBATE NEW AND ONGOING FIRE MANAGEMENT ACTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ HTTP://WEATHER.GOV/POCATELLO
089 WWUS85 KPIH 132017 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 217 PM MDT TUE AUG 13 2013 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR SOUTHEAST IDAHO FIRE ZONES 422 475 AND 476... ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR THUNDERSTORMS...GUSTY OUTFLOW WINDS...AND HIGH HAINES INDICES FOR SOUTHEAST IDAHO FIRE ZONES 410 AND 413... ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND HIGH HAINES INDICES FOR SOUTHEAST IDAHO FIRE ZONE 427... IDZ422-475-476-140300- /O.CON.KPIH.FW.W.0018.000000T0000Z-130814T0300Z/ SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 217 PM MDT TUE AUG 13 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 422... 475 AND 476... * AFFECTED AREA...IN SOUTHEAST IDAHO...FIRE ZONES 475 EAST SALMON RIVER MOUNTAINS...422 SAWTOOTH RANGE/NORTHERN SAWTOOTH NF AND SALMON NF...AND 476 LEMHI AND LOST RIVER RANGE/CHALLIS NF * THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THROUGH THE AFTERNOON. WIND GUSTS UP TO 45 MPH MAY ACCOMPANY THUNDERSTORMS AS THEY MOVE THROUGH THE REGION. * IMPACTS...THUNDERSTORMS MAY PRODUCE ADDITIONAL FIRE STARTS AS WELL AS EXACERBATE ONGOING FIRE SUPPRESSION EFFORTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ413-140300- /O.CON.KPIH.FW.W.0018.000000T0000Z-130814T0300Z/ CARIBOU RANGE/CARIBOU NF- 217 PM MDT TUE AUG 13 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 413... * AFFECTED AREA...IN IDAHO...FIRE ZONE 413 CARIBOU RANGE/CARIBOU NF. * THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL DEVELOP THROUGH THE AFTERNOON PRODUCING WIND GUSTS UP TO 45 MPH AS THEY MOVE THROUGH THE REGION. * HAINES: MODERATE TO HIGH HAINES INDICES OF 5 AND 6 WILL ENCOURAGE EARLY PLUME DOMINATED FIRES THAT CAN TRANSITION QUICKLY TO WIND DRIVEN EVENTS. * IMPACTS...THUNDERSTORMS MAY PRODUCE ADDITIONAL FIRE STARTS AS WELL AS EXACERBATE ONGOING FIRE SUPPRESSION EFFORTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ427-140300- /O.CON.KPIH.FW.W.0018.000000T0000Z-130814T0300Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 217 PM MDT TUE AUG 13 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 427... * AFFECTED AREA...IN IDAHO...FIRE ZONE 427 GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF. * WINDS/RH: WIND GUSTS UP TO 25 MPH AND LOW HUMIDITY WILL DEVELOP THIS AFTERNOON. * HAINES: MODERATE TO HIGH HAINES INDICES OF 5 AND 6 WILL ENCOURAGE EARLY PLUME DOMINATED FIRES THAT CAN TRANSITION QUICKLY TO WIND DRIVEN EVENTS. * IMPACTS...GUSTY WINDS AND LOW HUMIDITY MAY EXACERBATE NEW AND ONGOING FIRE MANAGEMENT ACTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ410-140300- /O.CON.KPIH.FW.W.0018.000000T0000Z-130814T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- 217 PM MDT TUE AUG 13 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 410... * AFFECTED AREA...IN IDAHO...FIRE ZONE 410 UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM. * THUNDERSTORMS: ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH THE AFTERNOON PRODUCING WIND GUSTS UP TO 45 MPH AS THEY MOVE THROUGH THE REGION. * HAINES: MODERATE TO HIGH HAINES INDICES OF 5 AND 6 WILL ENCOURAGE EARLY PLUME DOMINATED FIRES THAT CAN TRANSITION QUICKLY TO WIND DRIVEN EVENTS. * IMPACTS...THUNDERSTORMS MAY PRODUCE ADDITIONAL FIRE STARTS AS WELL AS EXACERBATE ONGOING FIRE SUPPRESSION EFFORTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ HTTP://WEATHER.GOV/POCATELLO
869 WWUS85 KPIH 140250 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 850 PM MDT TUE AUG 13 2013 IDZ422-141500- /O.CAN.KPIH.FW.W.0018.000000T0000Z-130814T0300Z/ /O.NEW.KPIH.FW.A.0007.130815T1800Z-130817T0000Z/ SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 850 PM MDT TUE AUG 13 2013 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON FOR IDAHO FIRE WEATHER ZONE 422 FOR HIGH HAINES... ...RED FLAG WARNING FOR TONIGHT IS CANCELLED FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 422... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING AS THUNDERSTORMS ARE DISSIPATING. THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON. * AFFECTED AREA...IDAHO FIRE WEATHER ZONE 422 SAWTOOTH RANGE/NORTHERN SAWTOOTH NF AND SALMON NF. * HIGH HAINES OF 6. * IMPACTS...EXPLOSIVE FIRE CONDITIONS ARE LIKELY ON ONGOING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE FIRE WEATHER WATCH FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ410-413-427-475-476-140400- /O.CAN.KPIH.FW.W.0018.000000T0000Z-130814T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-CARIBOU RANGE/CARIBOU NF- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 850 PM MDT TUE AUG 13 2013 ...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR IDAHO FIRE ZONES 410 413 427 475 AND 476... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING AS THUNDERSTORMS ARE DISSIPATING. $$ HTTP://WEATHER.GOV/POCATELLO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 12, 2:22 PM MDT, 1 minute earlier.
Area forecast discussion, Aug 12, 2:22 PM MDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 222 PM MDT MON AUG 12 2013 .DISCUSSION...SERIES OF SHORTWAVES ROTATING AROUND UPPER LOW ACROSS EAST IDAHO TODAY AND INTO TUESDAY. CONVECTION HAS ALREADY FIRED EARLY THIS AFTERNOON ACROSS HIGHER TERRAIN. BELIEVE SNAKE PLAIN WILL REMAIN MAINLY DRY AT LEAST TODAY. REPEAT FOR TUESDAY AS STRONGER WAVE CURRENTLY REACHING CALIFORNIA COAST MAKES IT INTO EASTERN IDAHO. PWATS SLIGHTLY HIGHER TUESDAY WHICH SHOULD LEAD TO BETTER COVERAGE ACROSS THE REGION. THUS HAVE NUDGED UP THE POPS...LEAVING ENOUGH SUPPORT FOR RED FLAG HEADLINES FOR THE FIRE DISTRICT. UPPER RIDGE AXIS STRENGTHENS OVER EAST IDAHO WEDNESDAY INTO THURSDAY. NAM HOLDS ON TO SMALL POCKETS OF MOISTURE AND QPF OVER HIGHER ELEVATIONS EACH AFTERNOON. GFS SHOWING SOME SIGNS OF MOISTURE BUT NO QPF SO HAVE LEFT EACH AFTERNOON DRY FOR NOW. IN ADDITION...GUIDANCE PUSHES TEMPS THURSDAY BACK INTO THE MID 90S. THIS SHOULD BE ABOUT 5-7 DEGREES SHORT OF RECORDS ACROSS THE AREA. RIDGE PERSISTS INTO FRIDAY WITH CONTINUED DRY AND VERY WARM CONDITIONS. BREAKDOWN OF THE UPPER RIDGE BEGINS SATURDAY WITH GFS SLIDING A BROAD TROUGH INTO THE WESTERN STATES. BASE OF TROUGH MOVES INTO THE GREAT BASIN SATURDAY WITH ATTEMPT AT A CUT-OFF LOW. CONVECTION REMAINS FOCUSED EITHER WITH THIS FEATURE MAINLY OVER NEVADA/UTAH OR FURTHER NORTH OVER THE CENTRAL MOUNTAINS AS TROUGH AXIS MOVES THROUGH WASHINGTON. TROUGH MAINLY OVERHEAD ON SUNDAY...WITH CONTINUED THREAT OF CONVECTION HIGHER ELEVATION AREAS. DMH && .AVIATION...THUNDERSTORMS HAVE DEVELOPED IN CENTRAL IDAHO MOUNTAINS AS WELL AS SOUTHEAST IDAHO. VFR CONDITIONS PREVAIL WITH HIGH BASED CLOUD BOTTOMS BUT EXPECT GUSTY WINDS AS STORMS PULSE. EXPECT THESE CONDITIONS TO CONTINUE THROUGH 8 PM. TOMORROW IS A BETTER CHANCE FOR WIDE SPREAD THUNDERSTORMS BUT SHOULD KEEP VFR CONDITIONS BUT WITH GUSTY WINDS. PRESTON && .FIRE WEATHER...UPPER LOW POSITIONED ALONG THE WASHINGTON COAST THIS AFTERNOON AS THE NEXT UPSTREAM STORM SYSTEM WAS VISIBLE SHIFTING EAST ACROSS THE PACIFIC. SE IDAHO REMAINS UNDER A FAIRLY DRY SW FLOW ALOFT WITH LINGERING INSTABILITY CONTINUING OVER THE CNTRL MOUNTAINS AND IDAHO PANHANDLE. SEVERAL WEAK DISTURBANCES WERE CLEARLY VISIBLE IN SATELLITE IMAGERY WHICH MAY HELP TO INITIATE CONVECTION ACROSS THE REGION TODAY AND TUESDAY. THE FIRST FEATURE WAS LIFTING NE OUT OF NRN CALIFORNIA AND IS EXPECTED TO CONTINUE ITS NE TREK CLIPPING THE CNTRL MOUNTAINS THIS AFTERNOON. INSTABILITY ALSO ALLOWING STORMS TO DEVELOP IN SOUTHEAST PARTS. THE 00Z...06Z..12Z NAM RUNS APPEAR TO BE GENERATING GREATER THUNDERSTORM POTENTIAL ACROSS THE SNAKE PLAINS AND SE HIGHLANDS TUESDAY AFTERNOON/EVE AS A RESULT OF A FAIRLY WELL DEFINED SYSTEM CURRENTLY ROTATING INTO THE NRN/CNTRL CALIFORNIA COASTAL WATERS. THIS FEATURE MAY PROVIDE THE DYNAMICS NECESSARY FOR THUNDERSTORM ACTIVITY ACROSS THE REGION TUESDAY BUT THE AVAILABILITY OF AMPLE MOISTURE IS A LINGERING QUESTION. DUE TO ONGOING FIRES AND LOW RH COMBINED WITH DRY THUNDERSTORM POTENTIAL RED FLAG WARNINGS WILL BE ISSUED TOMORROW FOR MOUNTAIN AREAS. STABLE CONDITIONS DEVELOPING ACROSS THE REGION WEDNESDAY/THURSDAY AS THE AFOREMENTIONED PAC TROUGH APPROACHES THE COAST AND THE RIDGE EXPANDS NORTH ACROSS THE REGION. THE RIDGE BREAKS DOWN AND THE TROUGH SWEEPS INLAND FRIDAY/SATURDAY WITH A FRONTAL PASSAGE ANTICIPATED SOMETIME SATURDAY AFTERNOON/EVE FOR POTENTIAL HIGH IMPACT WEATHER EVENT. PRESTON/ HUSTON && .AIR STAGNATION...WILDFIRE SMOKE HAS PROMPTED IDAHO DEQ OFFICES TO ISSUE AIR QUALITY ADVISORY FOR PORTIONS OF CENTRAL MOUNTAINS. HAVE ADDED SMOKE TO CUSTER AND BLAINE COUNTIES...AND ALSO INCLUDED AREA IN VICINITY AND DOWNSTREAM OF STATE FIRE NEAR SAMARIA. WILL EXPECT AIR QUALITY ISSUES TO CONTINUE AS LONG AS FIRES CONTINUE TO BURN. DMH && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING IDZ413-427. RED FLAG WARNING FROM 10 AM TO 9 PM MDT TUESDAY IDZ413-427. RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING IDZ422-476. RED FLAG WARNING FROM 10 AM TO 9 PM MDT TUESDAY IDZ422-475-476. RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING IDZ475. &&
Hazardous weather outlook, Aug 12, 4:22 AM MDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 422 AM MDT MON AUG 12 2013 IDZ017>025-031-032-131030- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 422 AM MDT MON AUG 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT HE THREAT OF SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING HAS PROMPTED A RED FLAG WARNING FOR FIRE ZONE 475 AND THE NORTHERN PORTION OF ZONE 476. ADDITIONALLY GUSTY SURFACE WINDS AND LOW HUMIDITY HAS RESULTED IN A RED FLAG WARNING FOR FIRE ZONES 413...422...427 AND THE SOUTHERN PORTION OF 476. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE THREAT OF THUNDERSTORMS WILL RESULT IN A HIGHER FIRE RISK TUESDAY AFTERNOON FOR THE CENTRAL MOUNTAIN AND SOUTHEAST HIGHLAND FIRE ZONES. FRIDAY AND PARTICULARLY SATURDAY LOOK FOR INCREASED FIRE RISK FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 3:39 AM MDT | Red Flag Warning | PIH | Bannock, Bear Lake, Blaine, Boise, Bonneville, Butte and 10 more | 17 hr |
Nearby
Red Flag Warnings in Idaho, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.